I’ve stopped taking my bipolar medication

LadyDomino

LadyDomino

Well-known member
Joined
May 7, 2019
Messages
95
Location
Dorset
#2
Don't do it without support

The withdrawals can be hell.

you were put on the meds for a reason
 
N

Nixieplonx

Well-known member
Joined
Aug 24, 2011
Messages
351
Location
Teesside
#8
Right. I've just done two days without mine, been on them for 8 years without review and they're clearly doing bugger all for me any more. I feel like shit, the withdrawal symptoms are terrible, so I will have to take them tonight. BUT: I went to the doctors a couple of days ago and asked for a referral back to the CMHT for reassessment and meds review (it would be polite of them to check how I'm doing and make sure I'm not going to kill myself or anyone else after all these years wouldn't it lol?!) So I'm just waiting for them to contact me. I have to urge you to do the same. You will feel so ill physically from the withdrawal, never mind the rebound mental health problems! Do you work, Alex? What are / were you taking?
 
daffy

daffy

Well-known member
Founding Member
Joined
Dec 16, 2007
Messages
4,070
Location
hiding behind the sofa
#9
Please don’t stop abruptly you could end up in psychosis. If you must come off then do it slowly. Over a few months. Believe me you will become ill. I’ve been there
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
6,323
Location
NZ
#11
You really need to be cautious about coming off psych meds. Please see your doctor first then they can monitor you,
 
H

Hodetull

Member
Joined
May 19, 2019
Messages
15
Location
Norway
#13
I stopped taking my medication for approximately 3-4 days. Did not think it worked. Afterwards I got really bad, ended with me taking an overdose.

Not sure if I got that relapse because the medication actually worked, or because I had gotten “addicted” to it and therefore it was a shock for my health when I stopped.

Have any of you had similar experiences? And why do you think I relapsed, even though I did not think the medication helped when I was on it?